Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the remainders of certain metric spaces


Author: Kenneth D. Magill
Journal: Trans. Amer. Math. Soc. 160 (1971), 411-417
MSC: Primary 54.53
DOI: https://doi.org/10.1090/S0002-9947-1971-0286073-4
MathSciNet review: 0286073
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be completely regular and Hausdorff. The family $ \mathcal{R}(X)$ of all those spaces which are remainders of $ X$ in compactifications has attracted a considerable amount of interest. In this paper we determine, in a certain sense, the family $ \mathcal{R}(X)$ for a fairly large number of spaces $ X$.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, General topology. Part 2, Hermann, Paris; Addison-Wesley, Reading, Mass., 1966. MR 34 #5044b.
  • [2] G. R. Blakley, J. Gerlits and K. D. Magill, Jr., A class of spaces with identical remainders, Studia Sci. Math. Hungar. (to appear). MR 0362229 (50:14671)
  • [3] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [4] L. Gillman and M. Jerison, Rings of continuous functions, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #6994. MR 0116199 (22:6994)
  • [5] J. L. Kelley, General topology, Van Nostrand, Princeton, N. J., 1955. MR 16, 1136. MR 0070144 (16:1136c)
  • [6] K. Kuratowski, Topologie. Vol. II, 3rd ed., Monografie Mat., Tom 21, PWN, Warsaw, 1961; English transl., Academic Press, New York; PWN, Warsaw, 1968. MR 24 #A2958. MR 0133124 (24:A2958)
  • [7] K. D. Magill, Jr., $ N$-point compactifications, Amer. Math. Monthly 72 (1965), 1075-1081. MR 32 #3036. MR 0185572 (32:3036)
  • [8] -, Countable compactifications, Canad. J. Math. 18 (1966), 616-620. MR 33 #6578. MR 0198420 (33:6578)
  • [9] -, A note on compactifications, Math. Z. 94 (1966), 322-325. MR 34 #3530. MR 0203681 (34:3530)
  • [10] -, More on remainders of spaces in compactifications, Bull. Acad. Polon. Sci. 18 (1970), 449-451. MR 0268854 (42:3751)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.53

Retrieve articles in all journals with MSC: 54.53


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0286073-4
Keywords: Compactifications, remainders of spaces in compactifications
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society